Ohio, 2003Flash Flood in Ohio, November 19, 2003
November 19, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 19, 4:17 AM EST, 6 hours 22 minutes earlier.
Area forecast discussion, Nov 19, 4:17 AM EST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 AM EST WED NOV 19 2003
FRONTAL BNDRY FROM WRN LK ERIE SWD INTO WRN TN ATTM...WHILE SFC WAVE
FORMING TWD ERN TN. MAIN BULK OF HVIER RAIN MVING INTO SWRN SXNS OF
CWA ATTM....MORE BACK ALONG/BHND FRONT IN INDIANA. AS UPPER LOW
SWINGS SLOWLY EWD TDY...PRECIP WILL CONT/PWS THRU
ERLY AFTN 1.2-1.5 RANGE...CHC TSTMS AS WELL SPCLY SRN SXNS BFR UPPER
TROF SWINGS THRU ERN SXNS EARLY TNGT. FLOOD WATCH REMAINS POSTED
THRU EARLY TNGT DUE TO POTENTIAL OF HVY RAINS/R.O. THROUGHOUT
DAY/EVENING. WILL KEEP PRECIP FAR ERN SXNS TNGT UNTIL PRECIP WINDS
DOWN THERE. MDLS SHOWING LITTLE WRAP ARND WITH THIS SYSTEM...WHILE
BOARD SW FLOW ALOFT WILL SET UP DURING THRS BRING DRY WX AND AOA
NORMAL TEMPS INTO WKND...NEXT THREAT FOR PRECIP AGAIN MON.
WINDY CONDS ERN SXNS TDY.
PIT 61 38 50 38 / 90 30 10 10
HLG 62 38 50 38 / 90 30 10 10
MGW 63 40 52 40 / 100 40 10 10
ZZV 62 38 52 40 / 80 20 10 0
PHD 61 37 51 39 / 80 20 10 0
FKL 58 37 48 36 / 100 40 10 10
DUJ 57 37 47 36 / 100 40 10 10
LBE 60 38 49 38 / 100 50 10 10
BTP 60 37 49 37 / 90 30 10 10
IDI 59 38 48 37 / 100 40 10 10
ODM 62 40 48 37 / 100 60 20 10
.PBZ...
MD...FLOOD WATCH UNTIL 1000 PM TONIGHT FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Nov 19, 5:00 AM EST, 5 hours 39 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-19120-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EST WED NOV 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLOOD WATCH REMAINS IN EFFECT TIL 10 PM TONIGHT.
RAIN...POSSIBLY HEAVY AT TIMES TODAY...BRINGS THE POTENTIAL FOR
FLOODING THROUGH THIS EVENING BEFORE...A COLD FRONT PUSHES THROUGH
THE AREA.
A RIVER FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT FOR THE
CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS...AS A RESULT OF
EXPECTED HEAVY RAINS AND RESULTANT RUNOFF FROM TODAY.
.DAYS TWO THROUGH SEVEN...
A RIVER FLOOD WATCH REMAINS IN EFFECT FOR THURSDAY FOR THE
CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS FROM CONTINUED
EXPECTED RUNOFF FROM WEDNESDAYS HEAVY RAIN.
NO HAZARDOUS WEATHER IS EXPECTED FROM DAY 3 THROUGH DAY 7 AT THIS
TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY.
In the hours before
Special weather statement, Nov 19, 4:43 AM EST, 5 hours 56 minutes before
OHZ039-040-049-050-058-059-068-069-PAZ031-WVZ001>004-012-021-022-
191230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 AM EST WED NOV 19 2003
RAIN, POSSIBLY HEAVY AT TIMES, WILL BE MOVING INTO THE AREA BETWEEN 5
AND 530 AM FROM THE SOUTH. RAIN WILL CONTINUE INTO THE MORNING RUSH
HOUR WITH AMOUNTS UP TO 1.5 INCHES POSSIBLE IN A FEW
HOURS...RESULTING IN PONDING OF WATER ON ROADWAYS AND IN POOR
DRAINAGE AND LOW LYING AREAS QUICKLY. SHARP RISES ON STREAMS AND
CREEKS CAN OCCUR RAPIDLY.
MOTORISTS SHOULD BE ALERT FOR LOW VISIBILITIES AND PONDING OF WATER.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.
A FLOOD WATCH CONTINUES IN EFFECT UNTIL 10 PM TONIGHT.
Special weather statement, Nov 19, 5:12 AM EST, 5 hours 27 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-191600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 AM EST WED NOV 19 2003
THE NATIONAL WEATHER SERVICE IN PITTSBURGH CONTINUES A FLOOD WATCH
TIL 1000 PM TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL
OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARLAND.
RAIN TODAY...MAYBE HEAVY AT TIMES TO RESULT IN FLOODING. THERE IS
ALSO A CHANCE OF THUNDERSTORMS ALONG WITH GUSTY WINDS.
WINDS MAY GUST TO 40 MPH OR SO ESPECIALLY IN THE RIDGE COUNTIES OF
INDIANA...WESTMORELAND..AND FAYETTE IN WESTERN PENNSYLVANIA AND
PRESTON AND TUCKER COUNTIES IN EXTREME NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARLAND.
IF YOU LIVE ALONG A STREAM OR CREEK BE ALERT FOR RAPID WATER LEVEL
RISES. DO NOT ATTEMPT TO DRIVE THROUGH ROADWAYS IF THEY BECOME
FLOODED.
IN ADDITION...A RIVER FLOOD WATCH IS IN EFFECT FOR TONIGHT AND
THURSDAY FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS DUE TO
EXPECTED RAPID RUNOFF FROM TODAYS RAINS.
STAY TUNED FOR FURTHER UPDATES.
THE SKYWARN SPOTTER NETWORK WILL BE ACTIVATED TODAY.
SKYWARN SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS IN
EXCESS OF 1.00 INCHES DURING THE DAY.
Special weather statement, Nov 19, 7:44 AM EST, 2 hours 55 minutes before
OHZ041-050-PAZ013-014-020-021-029-WVZ001-002-191530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
744 AM EST WED NOV 19 2003
NATIONAL WEATHER SERVICE SAYS HEAVY RAIN WILL CONTINUE ACROSS THE
PITTSBURGH METRO AREA ALL MORNING. LOCATIONS GETTING MORE THAN 1 INCH
WILL HAVE PONDING OF WATERS ON ROADS AND IN UNDERPASSES ALONG WITH
POOR DRAINAGE AREAS. THERE CAN ALSO BE FLOODED BASEMENTS. IF MORE 2
INCHES OF RAIN FALLS...SMALL STREAMS WILL GO OUT OF THEIR BANKS.
NEVER DRIVE THROUGH FLOODED ROADS. LISTEN FOR UPDATES AND WARNINGS.
Local storm report, Nov 19, 10:26 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1026 AM EST WED NOV 19 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM CHAMPION PA FLASH FLOOD
11/19/03 WESTMORELAND ROUTE 711 FLOODED. INDIAN
HEAD CREEK OUT OF ITS
BANKS.
0950 AM TURTLE CREEK PA FLASH FLOOD
11/19/03 ALLEGHENY SKYWARN OBSERVER REPORTS
FLOODING ON TURTLE CREEK IN
THE TOWN OF TURTLE CREEK
0949 AM MORGANTOWN WV FLASH FLOOD
11/19/03 MONONGALIA PUBLIC REPORTS FLOODING OF
STREAMS AND BUILDING IN
MORGANTOWN
0945 AM MOUNDSVILLE WV FLASH FLOOD
11/19/03 MARSHALL SKYWARN OBSERVER REPORTED
LITTLE GRAVE CREEK OUT OF
ITS BANKS IN MOUNDSVILLE
0945 AM HOPWOOD PA FLASH FLOOD
11/19/03 FAYETTE 3 ROADS FLOODED. VIRGINIA
LANE...VICTORIA LANE AND
LEE STREET.
0936 AM GREENSBURG PA FLASH FLOOD
11/19/03 WESTMORELAND SLATE RUN OUT OF BANKS AND
FLOODING NEAR GREENSBURG
0935 AM GREENSBURG PA FLASH FLOOD
11/19/03 WESTMORELAND PUBLIC REPORTED STANDING
WATER ON ROADWAYS IN
GREENSBURG
0930 AM BLACKSVILLE WV FLASH FLOOD
11/19/03 MONONGALIA SCHOOL BUILDINGS EVACUATED
DUE TO FLOODING
0927 AM OSAGE WV FLASH FLOOD
11/19/03 MONONGALIA ROUTE 7 WEST FLOODED. ROUTE
19 AT ROUTE 100 FLOODED.
SCHOOLS BUILDINGS
EVACUATED.
0925 AM 4 W PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL ROUTE 20 FLOODED IN READER
0925 AM 8 N PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL FLOODING OF ROUTE 7 IN
WILEYVILLE
0925 AM HUNDRED WV FLASH FLOOD
11/19/03 WETZEL ROUTE 250 FLOODED NEAR
HUNDRED
0915 AM 8 ESE GRINDSTONE-ROWES RU PA FLASH FLOOD
11/19/03 FAYETTE ROWES RUN ROAD FLOODED NEAR
SMOCK
0915 AM GRINDSTONE-ROWES RUN PA FLASH FLOOD
11/19/03 FAYETTE FLOODING ON SECOND STREET
IN GRINDSTONE
0900 AM 1 W MOUNT PLEASANT PA FLASH FLOOD
11/19/03 WESTMORELAND ROUTE 981 FLOODED IN EAST
HUNTINGDON TOWHSHIP
0900 AM WASHINGTON PA FLASH FLOOD
11/19/03 WASHINGTON TOTAL OF 13 ROADS CLOSED.
INCLUDING SOUTH MAIN STREET
AT PARK AVE. BEAU STREET.
LAKEVIEW DRIVE AT QUARRY
ROAD.
0852 AM PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL FLOODING ON ROUTE 7 AND
ROUTE 20 NEAR PINE GROVE
0845 AM DRAVOSBURG PA FLASH FLOOD
11/19/03 ALLEGHENY ROUTE 837/ELIZABETH ROAD
CLOSED
0836 AM DRAVOSBURG PA FLASH FLOOD
11/19/03 ALLEGHENY PUBLIC REPORTS FLOODING OF
STREAMS AND BUILDINGS IN
DROVOSBURG
0823 AM 5 SSW WAYNESBURG PA FLASH FLOOD
11/19/03 GREENE STEWART RUN OUT OF BANKS
AND FLOODING ROADS NEAR OAK
FOREST
0823 AM MANNINGTON WV FLASH FLOOD
11/19/03 MARION STREAMS FLOODING ROADS
0815 AM CAMERON WV FLASH FLOOD
11/19/03 MARSHALL FLOODING ON UPPER GRAVE
CREEK... WOLFS RUN AND
HAITS RUN NEAR CAMEROM
0815 AM MOUNDSVILLE WV FLASH FLOOD
11/19/03 MARSHALL FLOODING ON MIDDLE GRAVE
CREEK NEAR MOUNDSVILLE
0755 AM WASHINGTON PA FLASH FLOOD
11/19/03 WASHINGTON COUNTY OFFICIALS REPORTED
FLOODING ALONG CATFISH
CREEK AND CHARTIERS CREEK.Flash Flood, Monroe
- When
- November 19, 10:39 AM EST to 12:45 PM EST
- Where
- Monroe County, 5 mi NE of Antioch
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.727, -81.083 (the zone’s center; the record gives no point)
Flash flooding in Greene Twp along Routes 255 and Township Rd 8.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Maryland, November 19, 20034 deaths · 1 event
- Flooding in West Virginia, November 19 to 20, 20032 deaths · $12 million · 28 events
- Flooding in Virginia, November 19 to 20, 20032 deaths · $525,000 · 2 events
- Flash Flooding and Flooding in Virginia, November 19 to 20, 2003$3.7 million · 55 kt wind · 13 events
- Flood in Virginia, November 19 to 20, 2003$6.1 million · 1 event
- Flash Flooding in West Virginia, November 19, 2003$2.4 million · 4 events
- Flash Flooding and Flooding in North Carolina, November 19 to 20, 2003$1.6 million · 7 events
- Flooding in Virginia, November 19 to 20, 2003$1.1 million · 3 events
- High Wind in Washington, November 19, 2003$1.0 million · 68 kt wind · 4 events
- Flash Flood in Pennsylvania, November 19 to 20, 2003$530,000 · 1 event
- Flood in Virginia, November 19 to 20, 2003$500,000 · 1 event
- Strong Wind in Pennsylvania, November 19, 20033 injured · $105,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371414.